Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took regestrone for withdrawal bleeding. No bleeding even after ten days. What should I do?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
It has been 10 days since I have taken regestrone 10mg twice a day for 5 days for withdrawal but no result yet. What should I do now?
Posted Sat, 23 Nov 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 47 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Normally, after taking Regestrone for withdrawal bleeding, you would bleed within 2 - 3 days, and maximum within a week. The fact that 10 days have passed means that the hormone did not work for withdrawal bleeding. I would be able to guide you better if you provide me more details - 1 . Your last menstrual period, and general pattern of menstrual cycles. 2. Reason for taking hormones for inducing withdrawal bleed. 3. Any other significant history or medical condition or diagnosis, which prompted your doctor to prescribe Regestrone, as I hope the medication was taken after consultation with a gynecologist. If you could write back with these details, I could answer you better. Speaking generally, there could be a few reasons why Regestrone did not work. Firstly, there is the possibility of a pregnancy, or a related complication like a miscarriage or an ectopic pregnancy. So please take a pregnancy test, or if you have irregular cycles, rule out pregnancy by consultation with a doctor ( ultrasound or a blood test ). Other conditions like polycystic ovaries, endometrial hyperplasia etc. also can cause delayed cycles, but in these cases, generally hormonal withdrawal with progesterone works, unless the conditions are severe. Also, stress, anxiety, weight gain, hypothyroidism - all these can cause menstrual irregularities - these too would respond favourably to progesterone withdrawal. If the uterine lining is very thin due to hormonal imbalance, infections or congenital hypoplasia of the uterus - you might not experience any result with hormone withdrawal. Please provide further more specific details so that I can guide you better. All the best. Looking forward to hearing from you soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor